Patient :I have a red smooth shiny red spot on the head of my penis for about 3 years. It comes and goes on a daily basis. It goes away with some hydrocortisone but eventually comes back within a few days. There is no pain or irritation, mostly just cosmetic concerns.
Thank you for your medical query at AskTheDoctor.com
I understand your concern.
From the image that you sent and your history, the red spot is likely to be due to an angiokeratoma of the glans. This does not look like any particular STD, neither does it look like a rash. Since it is appearing in the same spot every time and responding to Hydrocortisone, it is definitely an angiokeratoma.
It is not common to show an angiokeratoma on the glans, they are mostly found in the scrotum. You need to confirm the diagnosis with a dermatologist who can examine the red spot in person.
If it is not itchy and does not cause any pain or discomfort while intercourse, then this can be safely ignored. Angiokeratomas are recurrent, and hydrocortisone can only reduce it till it comes back the ext day again. The cause of this isolated angiokeratoma is mostly not knows, some studies say, it is due to a high localised venous pressure which causes some amount of minor bleeding on the specific spot. But this can never cause any serious side effects apart from cosmetic causes.
Hope this was helpful,
Feel free to discuss further,
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.